P: I developed glaucoma this year secondary to five retinal-related surgeries several years ago. There are tissue problems, and I’ve developed a wound leak, which may necessitate removal of my Ahmed shunt if the leak does not stop. (Another shunt is not an option in my case due to scarring.) My doctor at Duke Eye Center wants me to think about TCP “just in case,” but my research indicates that ECP may be a better choice, despite being incisional. [Note: TCP stands for transscleral cyclophotocoagulation; ECP stands for endoscopic cyclophotocoagulation.]
When I met with the head of the program she said there are no real risk & no side effects but perhaps a little insomnia at first or headache but it would pass. I explained about his bipolar again & she said she would check the protocol herself and make the adjustments. After one week with adjustments, his anxiety has increased,his depression is not better, he is saying he has to pee all the time, his mouth is salivating more,his body has pain (like exercising) & he has crawling in skin effect, he is constantly hungry & actually gets stomach pain.
Their effect on muscle fibers and the tendency to cause fatigue brings up the topic of exercise and whether statins make it more difficult to execute a work-out routine. There are anecdotes about patients who think statins harm their athletic performance, but formal establishment of an effect is not so clear . A recently published study showed that rats given statins were not able to run as far as rats without the drug. Analysis of the muscle showed animals on the medicine had less glycogen and there was evidence of mitochondrial damage. Mitochondria are the parts of the cells that burn fuel for energy. If statin use makes exercise more difficult and less fun, it could inadvertently lead patients to become more sedentary, which is the opposite of what is desired. Increasing concerns about muscle-related adverse events are leading to the idea that lower doses of statins should be prescribed than current practice.